Alert archive / Texas / Flash Flood Warnings in 2018
Flash Flood Warning 20, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Sep 22, 2018, 4:59 AM CDT for Ellis County, Johnson County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 22, 2018, 4:59 AM CDT (09:59 UTC)
- Expired
- Sep 22, 2018, 8:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Ellis County, TX, Johnson County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 51 km from the middle of the area, began a volume at 10:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KBAD), launched 00:00Z, 10.0 hours before the alert went out and 285 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 281 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 900 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
663
WGUS54 KFWD 220959
FFWFWD
TXC139-251-221300-
/O.NEW.KFWD.FF.W.0020.180922T0959Z-180922T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Fort Worth TX
459 AM CDT SAT SEP 22 2018
The National Weather Service in Fort Worth has issued a
* Flash Flood Warning for...
Eastern Johnson County in north central Texas...
Northern Ellis County in north central Texas...
* Until 800 AM CDT..
* At 459 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. This rainfall will lead to
excessive water runoff and cause flash flooding. Low-lying areas
are most vulnerable to rapidly rising water. Some low-water
crossings may flood and become impassable.
* Some locations that will experience flooding include...
Grand Prairie, Mansfield, Cedar Hill, Lancaster, Waxahachie, Ennis,
Midlothian, Glenn Heights, Red Oak, Alvarado, Ovilla, Venus,
Ferris, Palmer, Grandview, Oak Leaf, Maypearl, Rio Vista and Pecan
Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles. Be especially cautious at night when it is
harder to recognize the dangers of flooding.
&&
LAT...LON 3239 9655 3221 9738 3255 9720 3255 9653
3253 9651
$$
25What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 22, 3:55 AM CDT, 1 hour 4 minutes earlier.
Area forecast discussion, Sep 22, 3:55 AM CDT, 1 hour 4 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 355 AM CDT Sat Sep 22 2018 .SHORT TERM... /Today and Tonight/ The upper trough responsible for the excessive rainfall across much of North Texas on Friday will drift slowly eastward through the day, bringing a gradual west to east end to the heavy precipitation. Although some lingering light rain or drizzle will be possible across the west/northwest zones through the day, the threat for heavy rainfall and additional flooding has diminished. Therefore, we will cancel the Flash Flood Watch for all counties west of a Gainesville, Weatherford to Lampasas line. We will leave the remainder of the Flash Flood Watch in place through the morning to account for additional moderate to heavy rainfall over already saturated ground and ongoing river flooding. We will continue to advertise likely rain chances across the eastern zones through the day, but most of these counties did not receive appreciable rainfall on Friday. There is a chance that the Flash Flood watch may need to be extended for a few of the east/northeast counties through the afternoon, but will allow the next shift to assess the need. We will maintain chance PoPs for the Western and Central Zones through the afternoon and night to account for lingering lift over the cold front and wrap around moisture with the departing upper trough. Rainfall amounts this afternoon and tonight should be generally less than one half inch. Weak cold air advection and extensive clouds will keep cool temperatures today with highs ranging from the middle 60s in the northwest to the lower 80s in the southeast. Lows tonight should fall into the 60s nearly everywhere. Some patchy fog will likely develop overnight due to light wind and saturated ground, but the cloud cover should keep it from becoming dense. 79 && .LONG TERM... /Sunday through Saturday/ The shortwave trough responsible for the very heavy rainfall we have seen during the past 24 hours will still be over North and Central Texas come Sunday morning. The heavy rain should be just about done by this time however as the surface cold front makes its way towards the Gulf Coast. Still, the substantial moisture in place plus lift from the shortwave trough will likely make for some lingering showers and thunderstorms on Sunday, particularly in our eastern counties. We should get a break from the rain on Monday and Tuesday as the shortwave trough lifts north, and we briefly return to zonal flow. The progressive pattern is expected to continue through the rest of next week however. Water vapor satellite imagery this evening as well as 500 mb analysis show an upper-level trough approaching the coastal Pacific Northwest. Surface analysis of this region shows an associated low off the northwestern tip of Vancouver Island, with an unseasonably cool air mass off to its east (La Ronge, Saskatchewan is a chilly 21 F as of this writing). By the middle of the week, an intensifying jet stream over the Gulf of Alaska will begin spreading inland across the Canadian Rockies. This impressive jet streak will allow the aforementioned trough to amplify as it moves into the interior of the North American continent. As this trough amplifies, it should allow the cooler air bottled up over the Canadian Prairies to push south across the Great Plains. The GFS and ECMWF are in much better agreement than they were this time yesterday, and bring the cold front into our northwestern counties by late Wednesday. The air mass will be heavily modified by the time it makes it into the Southern Plains, and in fact, both the GFS and ECMWF wash the cold front out on Thursday over Central Texas as it loses its push. All of this is a long way of saying that while it does not appear that we will have a particularly strong cold front passage during the next week, an unsettled pattern looks to resume by Wednesday and beyond, thus some level of PoPs are in the forecast each day. The greatest chances of rain look to be on Wednesday before the cold front washes out. And while it looks like we may have to wait a little longer for a true taste of fall, at the very least, the increased cloud cover and precipitation chances should keep temperatures at bay. This scenario is supported by the extended range outlooks from CPC which show increased probabilities of below normal temperatures and above normal precipitation towards the end of the forecast period. Godwin && .AVIATION... /Issued 1214 AM CDT Sat Sep 22 2018/ /06z TAFs/ Aviation Concerns: Heavy rain and prevailing MVFR/IFR conditions Heavy rainfall and occasion thunderstorms will continue to affect DFW Metroplex airports for the next 3-6 hours. This activity is occurring in vicinity of a quasi-stationary frontal zone that is parked SW-NE through North Texas, which will slowly shift southeastward throughout the TAF period. Rainfall is reducing visibility below 2 miles at times, and MVFR/IFR cigs will continue to prevail in the front's vicinity. This activity will accompany the front southeastward by daybreak, with only lingering lighter rain expected through midday Saturday. For Waco, shower activity will be on the increase overnight, although the potential for TS looks fairly low and have not included any in the TAF at this time. By midday Saturday, most of the rainfall should have shifted to the east of the TAF sites. However, post-frontal IFR stratus and mist/drizzle will prevail through Saturday afternoon and evening, and even into the overnight hours Saturday night. Have maintained a fairly pessimistic TAF issuance with mostly IFR conditions at the Metroplex and predominantly MVFR cigs at Waco. Profiles will become favorable for DZ/BR occurring, especially across North Texas Saturday afternoon through Saturday night, and more visibility reductions with IFR cigs are likely. -Stalley && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 75 67 79 70 85 / 60 50 40 30 30 Waco 80 67 84 70 88 / 60 40 30 20 20 Paris 75 65 79 68 85 / 100 70 60 40 40 Denton 73 65 78 69 84 / 60 50 40 30 30 McKinney 75 67 78 69 84 / 70 50 50 40 30 Dallas 77 68 80 71 86 / 60 50 50 30 30 Terrell 79 69 83 71 88 / 70 60 50 40 30 Corsicana 81 69 82 69 85 / 80 50 40 40 30 Temple 80 66 83 69 87 / 60 30 30 20 20 Mineral Wells 71 64 75 66 83 / 40 30 40 20 20 && .FWD WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch until 1 PM CDT this afternoon for TXZ093>095- 103>107-118>120-133-134-144-145-157>159. && 37/79
Hazardous weather outlook, Sep 22, 4:07 AM CDT, 52 minutes before
Hazardous Weather Outlook National Weather Service Fort Worth TX 407 AM CDT Sat Sep 22 2018 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-230915- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 407 AM CDT Sat Sep 22 2018 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...Today and Tonight. Rain and thunderstorms will continue today across parts of North and Central Texas, with the highest rain chances forecast along and east of Interstate 35. Given the very heavy rainfall amounts during the past 24 hours, any additional rainfall will aggravate ongoing flooding. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Rain and thunderstorm chances will continue into Sunday, with the highest chances to the east. While widespread heavy rainfall is not anticipated, given the recent heavy rains, any additional rainfall could aggravate any ongoing flooding. After low rain chances on Monday and Tuesday, a cold front will approach North Texas, bringing another chance for rain and thunderstorms that will continue through the end of the week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time, but timely reports of flooding or flash flooding are highly appreciated.
In the hours before
Local storm report, Sep 21, 11:16 PM CDT, 5 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1116 PM CDT FRI SEP 21 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1110 PM FLASH FLOOD DALLAS 32.77N 96.78W
09/21/2018 DALLAS TX PUBLIC
8 VEHICLES STRANDED ON WALNUT HILL LN WEST OF I-35. FD
IS NOW GETTING PEOPLE OUT OF VEHICLES.Local storm report, Sep 21, 11:24 PM CDT, 5 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1124 PM CDT FRI SEP 21 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1117 PM FLASH FLOOD FLOWER MOUND 33.03N 97.09W
09/21/2018 DENTON TX EMERGENCY MNGR
HIGH WATER IS NOW SURROUNDING HOMES AROUND RIPPY ROAD
AND BAYBERRY IN FLOWER MOUND.Local storm report, Sep 21, 11:32 PM CDT, 5 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1132 PM CDT FRI SEP 21 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 PM FLASH FLOOD ARLINGTON 32.73N 97.12W
09/21/2018 TARRANT TX PUBLIC
SWIFT WATER RESCUE IS ON GOING IN THE AREA OF DOUG
RUSSELL PARK (COOPER AND MITCHELL ST) IN ARLINGTON.Local storm report, Sep 22, 12:05 AM CDT, 4 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1205 AM CDT SAT SEP 22 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1203 AM FLASH FLOOD FORT WORTH 32.75N 97.34W
09/22/2018 TARRANT TX PUBLIC
820 AT FOREST HILL IN FORT WORTH IS SHUT DOWN DUE TO
FLASH FLOODING.Local storm report, Sep 22, 12:38 AM CDT, 4 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1238 AM CDT SAT SEP 22 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1235 AM FLASH FLOOD FORT WORTH 32.75N 97.34W
09/22/2018 TARRANT TX PUBLIC
I-820 AT BERRY IN FORT WORTH IS CLOSED IN BOTH
DIRECTIONS DUE TO FLOODING.Local storm report, Sep 22, 2:36 AM CDT, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
236 AM CDT SAT SEP 22 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 AM FLASH FLOOD VENUS 32.43N 97.12W
09/22/2018 JOHNSON TX EMERGENCY MNGR
EMERGENCY MANAGEMENT REPORTS WATER RESCUE OCCURRING NEAR
VENUSThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 21, 7:27 PM CDT | Flash Flood Warning | FWD | Collin, Grayson | 2 hr |
| Sep 21, 7:34 PM CDT | Special Weather Statement | FWD | Kaufman | 41 min |
| Sep 21, 7:56 PM CDT | Flash Flood Warning | FWD | Denton, Wise | 2 hr |
| Sep 21, 8:29 PM CDT | Areal Flood Advisory | FWD | Dallas, Tarrant | 3 hr |
| Sep 21, 9:00 PM CDT | Flash Flood Warning | FWD | Denton | 60 min |
| Sep 21, 9:12 PM CDT | Flash Flood Warning | FWD | Collin, Fannin, Grayson, Hunt | 3 hr |
| Sep 21, 9:31 PM CDT | River Flood Warning | FWD | Dallas | 19 hr |
| Sep 21, 9:51 PM CDT | Flash Flood Warning | FWD | Dallas, Tarrant | 114 min |
| Sep 21, 9:56 PM CDT | Flash Flood Warning | FWD | Denton, Wise | 4 hr |
| Sep 21, 10:12 PM CDT | River Flood Warning | FWD | Dallas | 18 hr |
| Sep 21, 10:50 PM CDT | River Flood Warning | FWD | Collin | 64 hr |
| Sep 21, 11:23 PM CDT | Areal Flood Advisory | FWD | Johnson | 2 hr |
| Sep 21, 11:45 PM CDT | Flash Flood Warning | FWD | Dallas, Tarrant | 4 hr |
| Sep 22, 1:44 AM CDT | Areal Flood Advisory | FWD | Ellis, Hill, Johnson | 3 hr |
| Sep 22, 2:01 AM CDT | Flash Flood Warning | FWD | Ellis, Johnson | 3 hr |
| Sep 22, 2:12 AM CDT | Areal Flood Advisory | FWD | Collin | 3 hr |
| Sep 22, 2:20 AM CDT | River Flood Warning | FWD | Collin | 23 hr |
| Sep 22, 3:14 AM CDT | Flash Flood Warning | FWD | Dallas, Tarrant | 4 hr |
| Sep 22, 3:43 AM CDT | River Flood Warning | FWD | Tarrant | 16 hr |
| Sep 22, 5:23 AM CDT | Areal Flood Advisory | FWD | Collin, Denton | 3 hr |
| Sep 22, 6:07 AM CDT | Areal Flood Warning | FWD | Dallas, Tarrant | 6 hr |
| Sep 22, 7:59 AM CDT | Areal Flood Warning | FWD | Ellis, Johnson | 3 hr |
| Sep 22, 9:51 AM CDT | River Flood Warning | FWD | Ellis, Kaufman | 3 days |
| Sep 22, 9:51 AM CDT | River Flood Warning | FWD | Henderson, Navarro | 7 days |
| Sep 22, 9:51 AM CDT | River Flood Warning | FWD | Navarro | 55 hr |
| Sep 22, 10:49 AM CDT | Areal Flood Advisory | FWD | Denton | 3 hr |
| Sep 22, 5:50 PM CDT | Areal Flood Advisory | FWD | Collin | 115 min |
Nearby
Flash Flood Warnings in Texas, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.